MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ULTRAFLEX ESOPHAGEAL NG; PROSTHESIS, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION ULTRAFLEX ESOPHAGEAL NG; PROSTHESIS, ESOPHAGEAL
Model Number M00513750
Medical Device Problem Codes Positioning Failure (1158); Failure to Advance (2524); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/17/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2023 that an ultraflex esophageal distal covered stent was used in the esophagus to treat an 8cm malignant stricture during a stent placement procedure performed on (b)(6) 2023.The patient's anatomy was tortuous and was dilated prior to stent placement.During the procedure, there was difficulty in crossing the stricture.Subsequently, the shaft broke and the stent was unable to deploy.The stent was fully covered by the deployment suture when it was removed from the patient.The procedure was cancelled due to device availability.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6: impact code f1001 is being used to capture the reportable issue of aborted/cancelled procedure.
 
Additional Manufacturer Narrative
Block h6: impact code f1001 is being used to capture the reportable issue of aborted/cancelled procedure.Block h10: an ultraflex esophageal distal covered stent and delivery system were received for analysis.The stent was received partially deployed.Visual inspection found the shaft kinked and damaged (smashed).During functional inspection, it was not possible to deploy the stent by pulling the finger ring due to the kink noted on the shaft; however, the stent was able to be deployed by pulling the black deployment suture distal to the delivery handle.The outer diameter (od) of the stent was measured and found to be within specification.No other problems were noted with the stent and delivery system.The reported event of delivery system difficult to cross lesion could not be confirmed as this occurred during the procedure and is not possible to replicate in the laboratory of analysis, while the reported event of shaft detachment of device or device component was not confirmed because the shaft was received in whole without detachments.The reported event of stent failure to deploy can be confirmed because the stent was received partially deployed.It is most likely that procedural factors such as lesion characteristics, handling of the device, and the technique used by the physician (force applied) could have resulted in the observed events of shaft kinked and damaged which then caused the stent to be partially deployed.Therefore, a review and analysis of all available information indicated the most probable cause is adverse event related to procedure.A product labeling review identified that the device was used per the instructions for use (ifu) / product label.
 
Event or Problem Description
It was reported to boston scientific corporation on may 18, 2023 that an ultraflex esophageal distal covered stent was used in the esophagus to treat an 8cm malignant stricture during a stent placement procedure performed on (b)(6) 2023.The patient's anatomy was tortuous and was dilated prior to stent placement.During the procedure, there was difficulty in crossing the stricture.Subsequently, the shaft broke and the stent was unable to deploy.The stent was fully covered by the deployment suture when it was removed from the patient.The procedure was cancelled due to device availability.There were no patient complications reported as a result of this event.

Brand Name
ULTRAFLEX ESOPHAGEAL NG
Common Device Name
PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key17065239
Report Number3005099803-2023-02971
Device Sequence Number6129407
Product Code ESW
UDI-Device Identifier08714729649113
UDI-Public08714729649113
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K091816
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/13/2024
Device Model NumberM00513750
Device Catalogue Number1375
Device Lot Number0030708253
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/18/2023
Supplement Date Received by Manufacturer09/07/2023
Initial Report FDA Received Date06/05/2023
Supplement Report FDA Received Date09/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/14/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age75 YR
Patient SexFemale